Alert archive / Vermont / Flash Flood Warnings in 1998
Flash Flood Warning 84, NWS Burlington, VT
NWS Burlington, VT issued this flash flood warning at Jun 19, 1998, 12:50 AM EDT for Chittenden County, Lamoille County, Vermont. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 19, 1998, 12:50 AM EDT (04:50 UTC)
- Expired
- Jun 19, 1998, 4:00 AM EDT
- In force
- 3 hr
- Issued by
- NWS Burlington, VT
- Area
- Whole counties
Counties Chittenden County, VT, Lamoille County, VT
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 4.8 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 580 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBTV 190453 FFWBTV VTC007-015-190800- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BURLINGTON VT 1250 AM EDT FRI JUN 19 1998 THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A * FLASH FLOOD WARNING FOR... EASTERN CHITTENDEN COUNTY IN NORTHWESTERN VERMONT WESTERN LAMOILLE COUNTY IN NORTH CENTRAL VERMONT * UNTIL 400 AM EDT. * AT 1245 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAIN MOVING FROM SOUTHERN FRANKLIN COUNTY NEAR FAIRFAX ACROSS WESTERN CHITTENDEN AND EASTERN LAMOILLE COUNTIES IN THE COMMUNITIES OF CAMBRIDGE... PLEASANT VALLEY...JERICHO AND UNDERHILL. * THESE SHOWERS AND THUNDERSTORMS WILL LIKELY CONTINUE TO TRAVEL OVER THIS AREA THROUGH 2 AM...DELIVERING A QUICK INCH OR MORE OF RAIN TO AN AREA THAT WITNESSED FLASH FLOODING EARLY THURSDAY MORNING. IF YOU ARE NEAR A STREAM...CREEK OR RIVER...WATCH FOR RISING WATER AND BE PREPARED TO MOVE TO HIGHER GROUND IF THREATENED. NEVER TRY TO CROSS A FLOWING WATERWAY ON FOOT OR BY CAR...THE CURRENT MAY BE STRONG ENOUGH TO SWEEP YOU AWAY. WHITTIER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this flash flood warning went out at Jun 18, 9:10 PM EDT, 3 hours 40 minutes earlier.
Area forecast discussion, Jun 18, 9:10 PM EDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 910 PM EDT THU JUN 18 1998 PER COORD WITH ALB...FLOOD WATCH TO BE DROPPED WITH THIS PACKAGE. FLASH FLOOD WARNING THAT WAS IN EFFECT FOR CLINTON CTY NY WAS ALLOWED TO EXPIRE AS HEAVIEST RAINS OVR THIS RGN DEPARTED AND/OR DISSIPATED. RADARS (KCXX/KTYX/KGYX) ALL INDICATE THAT PCPN CVRG/INTENSITY HAS DECREASED SGFNTLY PAST COUPLE OF HRS...AND STLT PICS SHOWS CLD TOPS WARMING AS WELL. WITH CUTOFF LOW RMNG OVR RGN AND MOIST AIRMASS IN PLACE...THERE IS STILL CHC SHWRS OVRNGT ALG WITH RISK TSTRM...BUT ANY FLOODING PRBLMS THAT MAY DVLP WOULD BE VERY ISOLD. XPC SOME AREAS OF FOG OVRNGT. MIN TEMP FCSTS LOOK OK. RJS
The office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 3:07 PM EDT | Flash Flood Warning | BTV | Rutland, Windsor | 3 hr |
Nearby
Flash Flood Warnings in Vermont, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.